Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 138, NWS Philadelphia/Mount Holly

September 13, 2010Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 13, 2010, 4:08 PM EDT for Monroe County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2010, 4:08 PM EDT (20:08 UTC)
Expired
Sep 13, 2010, 5:00 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS51 KPHI 132008
SVRPHI
PAC089-132100-
/O.NEW.KPHI.SV.W.0138.100913T2008Z-100913T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT MON SEP 13 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF MOUNT POCONO...

* UNTIL 500 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTH OF
  GOULDSBORO STATE PARK...OR 13 MILES NORTHWEST OF MOUNT POCONO...AND
  MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOULDSBORO STATE PARK AROUND 415 PM EDT...
  TOBYHANNA AROUND 420 PM EDT...
  SKYTOP AROUND 425 PM EDT...
  MOUNTAINHOME...CANADENSIS AND MOUNT POCONO AROUND 430 PM EDT...
  ALPINE MOUNTAIN AND PARADISE VALLEY AROUND 435 PM EDT...
  ALPINE MOUNTAIN AND HERNYVILLE AROUND 440 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA.

&&

LAT...LON 4126 7514 4124 7513 4116 7516 4115 7509
      4109 7503 4109 7500 4108 7498 4093 7524
      4122 7555 4123 7554 4123 7552 4125 7550
TIME...MOT...LOC 2007Z 315DEG 29KT 4129 7545

$$
1 follow-up statement
621 
WWUS51 KPHI 132026
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT MON SEP 13 2010

PAC089-132100-
/O.CON.KPHI.SV.W.0138.000000T0000Z-100913T2100Z/
MONROE PA-
426 PM EDT MON SEP 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MONROE COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOUNTAINHOME...OR 6 MILES NORTH OF MOUNT POCONO...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALPINE MOUNTAIN...PARADISE VALLEY AND 6 MILES NORTHEAST OF SCOTRUN
  BY 435 PM EDT...
  HERNYVILLE BY 440 PM EDT...
  ANALOMINK AND ARLINGTON HEIGHTS BY 445 PM EDT...
  EAST STROUDSBURG...STROUDSBURG AND 9 MILES NORTHEAST OF STORMVILLE
  BY 450 PM EDT...
  ECHO LAKE BY 455 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA.

&&

LAT...LON 4126 7514 4124 7513 4116 7516 4115 7509
      4109 7503 4109 7500 4108 7498 4093 7524
      4122 7555 4123 7554 4123 7552 4125 7550
TIME...MOT...LOC 2026Z 315DEG 29KT 4118 7531

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:59 PM EDT, 9 minutes earlier.

Area forecast discussion, Sep 13, 3:59 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EDT MON SEP 13 2010

.SYNOPSIS...
A COLD FRONT CROSSING WESTERN SECTIONS OF NEW YORK STATE AND
PENNSYLVANIA ACCOMPANIED BY SCATTERED STRONG THUNDERSTORMS LATE
TODAY WILL MOVE OFF THE MID ATLANTIC COAST EARLY TUESDAY.  HIGH
PRESSURE WILL FOLLOW EASTWARD FROM THE OHIO VALLEY AND REACH THE
MID ATLANTIC COAST LATE WEDNESDAY. LOW PRESSURE WILL MOVE EAST AND
OFF THE MID ATLANTIC OR SOUTHERN NEW ENGLAND COAST EARLY FRIDAY
WITH THE POTENTIAL FOR UNSETTLED WEATHER. HIGH PRESSURE COVERS
THE NORTHEAST USA THIS COMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WATCH CONTINUES IN UNFOLDING EVENT WITH ASSOCIATED STATEMENTS AND
OR WARNINGS IN THE NORTHERN PARTS OF OUR CWA.

SEVERAL COUNTIES ADJACENT THE WATCH HAVE STRONG WORDING...THE
STRONG CONVECTIVE IDEA IS "IN AND NEAR THE WATCH".

OTHERWISE A SHARP CUTOFF TO EXPECTED ACTIVITY VICINITY ABE-NEL
LINE IS STILL CONFIRMED BY THE 18Z NAM.

ONCE THE LEAD LINE ENTERING NW NJ ATTM MOVES THRU THIS
EVENING...THE SECOND LINE IN W NYS SHOULD NOT AFFECT US.

THEN ITS CLEARING AND BLENDED 12Z GFS/NAM MOS GUIDANCE.

WE DO SEE SOME MOISTURE IN SE PA AND S NJ POOLED ALOFT TWD DAWN TUE
BUT BAD TIMING FOR CONVECTION AND MAYBE JUST PATCHY CLOUDINESS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
DIURNAL FAIR WX SC EACH AFTERNOON BOTH TUE AND WED.

THERE IS AN IMPULSE THAT COULD PRODUCE SPRINKLES IN OUR AREA
ACROSS SW PA N DEL AND NE MD EARLY WED BUT FOR NOW DID NOT PLAY
THIS UP EXCEPT VIA CLOUD COVER.

OTHERWISE THIS PORTION OF THE FCST IS BLENDED 12Z NCEP MOS
GUIDANCE.

WINDS: WNW GUST AROUND 20 KTS TUESDAY AFTN/EVE DIMINISH AT NIGHT.

WED MAY SEE A SEABREEZE LATE IN THE DAY.

THURSDAY...MODEL SOLUTIONS DIVERGE...ESP 12Z OPERATIONAL
GFS/ECMWF. USED A 50 POP FROM THE 12Z GFS MEX GUIDANCE. CLOUDS
DEFINITELY INCREASE. TEMPS DEPENDENT ON CLOUD COVER. THIS LOOKS
LIKE AN INTERESTING SYSTEM WITH A DECENT SPREAD OF BUST POTENTIAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE NORTHERN STREAM REMAINS FAST AND ACTIVE...AND THIS WILL MAKE
TIMING AND PLACEMENT OF FRONTS MORE DIFFICULT THAN USUAL. FOR THE
MOST PART...THE TIMING AND PLACEMENT OF FEATURES WAS BASED MAINLY ON
THE ECMWF.

MOISTURE WILL CONTINUE RIDING NORTHEAST ALONG A FRONTAL BOUNDARY.
PRECIPITABLE WATER VALUES REACH NEAR 1.75 INCHES (BASED ON THE 1200
UTC GFS)...AND THIS COULD RESULT IN A THREAT FOR HEAVY RAIN...
ESPECIALLY NORTH OF THE FRONTAL BOUNDARY ITSELF. NOT SURE IF
THERE WILL BE ENOUGH LEFTOVER INSTABILITY FOR DEEP CONVECTION
THURSDAY NIGHT...SO THE MENTION OF THUNDER WAS LEFT OUT FOR NOW.

IT LOOKS LIKE A SERIES OF WAVES WILL TRY TO RIDE ALONG THE FRONTAL
BOUNDARY STRETCHING FROM CENTRAL NEW ENGLAND THROUGH OHIO. FOR
NOW...THE BEST CHANCE OF SHOWERS WAS PLACED NEAR AND NORTH OF THE
FONT...BUT PLACEMENT OF THE FRONT IS UNCERTAIN...AND THIS MAY HAVE
TO BE ADDRESSED LATER. A SHORT WAVE IN THE NORTHERN STREAM SHOULD
PUSH THE FRONT THROUGH THE FORECAST AREA FRIDAY AFTERNOON...WITH A
CYCLONIC FLOW DEVELOPING BEHIND IT FOR FRIDAY NIGHT AND SATURDAY.

RIGHT NOW...THAT TIME PERIOD LOOKS DRY WITH HIGH PRESSURE BUILDING
INTO THE FORECAST AREA. THE LOWER LEVELS DO NOT COOL OFF MUCH...AS
850 MB TEMPERATURES HOVER NEAR 14 CELSIUS. THAT AIRMASS REMAINS
PLACES INTO SUNDAY...WHEN MOISTURE AGAIN INCREASES ON THE RETURN
FLOW AROUND THE SURFACE HIGH. THE 1200 UTC GFS SHOWS PRECIPITABLE
WATER VALUES NEAR 1.35 INCHES.

WITH THE NEXT SHORT WAVE IN THE NORTHERN FLOW DROPPING INTO THE
FORECAST AREA SUNDAY AFTERNOON...PLACED A CHANCE OF SHOWERS ACROSS
NORTHERN AREAS. AT THIS DISTANCE...INSTABILITY APPEARS TO BE THE
LIMITING FACTOR FOR ADDING THUNDER...SO IT WILL BE LEFT OUT FOR NOW.

BEHIND THE SHORT WAVE AND SURFACE FRONT...THE FORECAST AREA GOES
INTO A CYCLONIC FLOW WITH MUCH COOLER TEMPERATURES. 850 MB
TEMPERATURES DROP TO NEAR 7 DEGREES CELSIUS...WHICH WOULD TRANSLATE
INTO HIGHS IN THE UPPER 60S TO LOWER 70S. AT THIS POINT...WILL KEEP
THE FORECAST DRY...BUT IF THE PATTERN BEARS OUT...SHOWERS MAY NEED
TO BE ADDED TO THE HIGHER TERRAIN AT SOME POINT.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE ACROSS THE TERMINALS AS OF THE EARLY AFTERNOON
WITH A WEAK AREA OF HIGH PRESSURE ACROSS THE REGION. A FRONTAL
SYSTEM AND UPPER SHORT WAVE WILL CROSS THE AREA LATER THIS AFTERNOON
AND EARLY EVENING. THIS FEATURE WILL BE ACCOMPANIED BY A WIND SHIFT
AND SCT CLOUD COVER. THERE MAY BE SOME SCT SHOWERS/TSTMS FURTHER
NORTH NEAR NY/NJ STATE LIKE AREA. WINDS WILL SHIFT AROUND TO W OR NW
BEHIND THE FEATURE AND MAY RAMP UP TO AROUND 10 KNOTS BEFORE
DECOUPLING THIS EVENING. TUE...AFTER SUNRISE MIXING SHOULD CREATE
GOOD MIXING AND NW WINDS GUSTING TO AROUND 20 KTS WILL OCCUR.

OUTLOOK...
GENERALLY VFR CONDITIONS ARE EXPECTED THE NEXT SEVERAL DAYS WITH THE
NEXT CHC OF LOWER CIGS/VSBYS ON THURSDAY AS A WARM FRONT APPROACHES
THE AREA.

&&

.MARINE...
FAIRLY QUIET ON THE WATERS TODAY...AND WITH MOST OF THE SHOWER/TSTM
ACTIVITY EXPECTED TO REMAIN UP NORTH...IT SHOULD STAY THAT WAY. AS
OF THE EARLY AFTERNOON THE WINDS ON THE WATERS ARE FAIRLY LIGHT AND
THEY WILL SLOWLY SWITCH AROUND TO S OR SW AHEAD OF THE APPROACHING
FRONT/SHORT WAVE. WINDS WILL SWING AROUND TO NW OR W ONCE THE
FEATURE PASSES LATER TONIGHT. WIND SPEEDS WILL INCREASE TUE MORNING
WITH GUSTS TO BETWEEN 15 AND 20 KNOTS. WINDS AND SEAS WILL REMAIN
BELOW SCA CRITERIA.

CONTINUED BELOW SCA CRITERIA SHOULD PERSIST INTO THE LATE WEEK WITH
HIGH PRESSURE BUILDING IN. THE NEXT CHC FOR ANY SIGNIFICANT WEATHER
WILL BE THU WHEN A WARM FRONT APPROACHES FROM THE SOUTH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG 359P
NEAR TERM...DRAG 359P
SHORT TERM...DRAG 359P
LONG TERM...HAYES
AVIATION...O'HARA
MARINE...O'HARA
Hazardous weather outlook, Sep 13, 3:32 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT MON SEP 13 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ060-061-
067>071-141200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
332 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ430-431-452>455-141200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
332 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-008-PAZ054-055-062-141200-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
332 PM EDT MON SEP 13 2010

...SEVERE THUNDERSTORM WATCH 655 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING LIGHTNING
STRIKES...NORTHWESTERLY GUSTS BETWEEN 50 AND 60 MPH AND/OR LARGE
HAIL BETWEEN NOW AND 8 PM. GREATEST RISK FOR A STRONG THUNDERSTORM
IS IN NORTHERN NEW JERSEY BETWEEN 4 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ009-010-012>015-020-026-141200-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-OCEAN-COASTAL OCEAN-
332 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS MAY PRODUCE LIGHTNING STRIKES...GUSTS TO 45
OR 50 MPH AND/OR SMALL HAIL BETWEEN 5 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ450-451-141200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
332 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A NORTHWEST WIND GUST BETWEEN 30 AND 40 KNOTS IS POSSIBLE BETWEEN
530 PM AND 8 PM IN THE CENTRAL NEW JERSEY COASTAL WATERS LATE TODAY
IN ASSOCIATION WITH A LINE OF SCATTERED STRONG THUNDERSTORMS.
MARINERS SHOULD MONITOR POSSIBLE STATEMENTS ISSUED LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

..SLIGHTLY UPDATED TIMING FOR THIS AFTERNOON/EVENING..

In the hours before

Special weather statement, Sep 13, 1:02 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EDT MON SEP 13 2010

NJZ001-007>010-012>015-PAZ054-055-062-131815-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CARBON-MONROE-
NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON
102 PM EDT MON SEP 13 2010

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO RACE SOUTHEASTWARD
ACROSS NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY DURING MID
OR LATE AFTERNOON. ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND
GUSTS.

THE PRIMARY THREAT FOR THUNDERSTORMS IN THE NORTHEAST PENNSYLVANIA
COUNTIES OF CARBON...MONROE AND NORTHAMPTON IS BETWEEN 2 PM AND 5
PM. THE THREAT FOR A STRONG STORM IN NORTHERN NEW JERSEY IS
BETWEEN 3 PM AND 6 PM.

DAMAGING LIGHTNING STRIKES AND SMALL HAIL WILL BE POSSIBLE.

PLEASE MONITOR LATER STATEMENTS ISSUED THIS AFTERNOON REGARDING
THUNDERSTORMS CURRENTLY DEVELOPING NEAR BINGHAMTON NEW YORK.

DRAG
Special weather statement, Sep 13, 2:18 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EDT MON SEP 13 2010

NJZ001-007-PAZ054-055-062-131915-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
218 PM EDT MON SEP 13 2010

...A FEW SHOWERS OR EVEN STRONG THUNDERSTORMS WILL DEVELOP EARLY
THIS AFTERNOON...

AT 2:10 PM EDT...A FEW SHOWERS WERE DEVELOPING OVER THE SOUTHERN
POCONOS. SOME OF THESE SHOWERS COULD DEVELOP INTO STRONG
THUNDERSTORMS. HOWEVER...ANY THUNDERSTORMS ARE EXPECTED TO BE
SCATTERED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 8:00 PM
THIS EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH ANY OF THE
THUNDERSTORMS...AND POSSIBLY NEAR OR OVER 60 MILES AN HOUR WITH THE
STRONGEST STORMS. ALSO...HAIL AND FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORMS THIS AFTERNOON WILL MOVE RAPIDLY TOWARD
THE EAST...OR EAST-SOUTHEAST...AROUND 40 MILES AN HOUR.

LAT...LON 4120 7448 4067 7513 4070 7542 4095 7590
      4101 7575 4105 7578 4110 7577 4114 7570
      4113 7564 4123 7554 4126 7514 4116 7516
      4115 7509 4109 7503 4115 7491 4127 7484
      4132 7479 4133 7470
Special weather statement, Sep 13, 3:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT MON SEP 13 2010

NJZ001-132015-
SUSSEX NJ-
318 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY THROUGH 4:15 PM...

AT 315 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 26 MILES NORTHEAST OF SCRANTON...MOVING SOUTHEAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR HAINESVILLE AND HIGH POINT AROUND
405 PM AND BRANCHVILLE AROUND 415 PM.

A BROKEN LINE OF SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS
WAS APPROACHING NORTHWESTERN NEW JERSEY. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THE AREA UNTIL 8:00 PM THIS EVENING. WIND GUSTS TO
50 MPH ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS...AND POSSIBLY
NEAR OR OVER 60 MILES AN HOUR WITH THE STRONGEST STORMS. ALSO...HAIL
UP TO AROUND 1 INCH DIAMETER AND FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORMS THIS AFTERNOON WILL MOVE RAPIDLY TOWARD
THE EAST-SOUTHEAST OR SOUTHEAST AT 35 TO 40 MILES AN HOUR.

LAT...LON 4132 7461 4121 7442 4096 7468 4116 7491
      4121 7487 4122 7488 4127 7484 4132 7479
      4135 7471 4135 7468
Special weather statement, Sep 13, 3:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT MON SEP 13 2010

PAZ055-132030-
MONROE PA-
330 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY THROUGH 4:30 PM...

AT 325 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 10 MILES NORTH OF SCRANTON...MOVING SOUTHEAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK AROUND 400
PM...TOBYHANNA AROUND 405 PM...POCONO PINES...LONG POND...POCONO
RACEWAY AROUND 410 PM...SKYTOP...CANADENSIS...MOUNTAINHOME AROUND
415 PM AND ALPINE MOUNTAIN AROUND 420 PM.

A BROKEN LINE OF SHOWERS AND A FEW STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WAS APPROACHING THE SOUTHERN POCONOS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 8:00 PM THIS
EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH ANY OF THE
THUNDERSTORMS...AND POSSIBLY NEAR OR OVER 60 MILES AN HOUR WITH THE
STRONGEST STORMS. ALSO...HAIL UP TO AROUND 1 INCH DIAMETER AND
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM ANY
OF THE THUNDERSTORMS THIS AFTERNOON. ANY THUNDERSTORMS THIS
AFTERNOON WILL MOVE RAPIDLY TOWARD THE EAST-SOUTHEAST OR SOUTHEAST
AT 35 TO 40 MILES AN HOUR.

LAT...LON 4124 7513 4116 7516 4115 7509 4108 7503
      4086 7535 4115 7563 4123 7554 4123 7552
      4125 7550 4125 7531 4126 7514

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:18 PM EDTSpecial Weather StatementPHICarbon, Monroe, Northampton57 min
Sep 13, 3:30 PM EDTSpecial Weather StatementPHIMonroe60 min
Sep 13, 4:35 PM EDTSevere Thunderstorm WarningPHICarbon55 min
Sep 13, 5:10 PM EDTSevere Thunderstorm WarningPHIMonroe50 min
Sep 13, 5:28 PM EDTSpecial Weather StatementPHINorthampton62 min
Sep 13, 6:05 PM EDTSpecial Weather StatementPHINorthampton55 min
Sep 13, 7:00 PM EDTSpecial Weather StatementPHIBucks60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.